MAUDE Adverse Event Report: COOK INC TURBO-JECT® SINGLE LUMEN BEDSIDE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® SINGLE LUMEN BEDSIDE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number G23712
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 10/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: unknown.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a turbo-ject® single lumen bedside power-injectable picc line was leaking at the connection between the transparent tube and the violet hub.The leak was noticed while the picc line was in place and being injected with saline.When the tubing is bent, liquid that is injected into the line leaks at the hub.The picc line was explanted after 10 days of being in the patient.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding patient information and event details have been requested, but have not been made available at the time of this report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.D11 - concomitant products: acromed syringe push, meffix.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported in additional information received on (b)(6) 2019 that the indication for placement was for long term perfusion in a pediatric patient.The device failed during the injection of drugs after being in place for 3 days.No additional sterilization processes were performed prior to use.Ancillary devices being used at the time of failure were a syringe push.The device was secured to the patient using suture points and tape.The patient was bedridden.The failure occurred at the junction of the extension tubing and luer lock hub.The separation was partial, as the leak of fluid was apparent when the extension tubing was arched.No leakage occurred when the tubing was "right." no damage to the hub was observed.It was confirmed that the purple hub failed and that the device was used continuously.There is no other information about the type of drugs infused through the line, however the device was flushed with saline.
 
Event or Problem Description
No additional information regarding patient/event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
H6 - patient code: no code available (3191) - device was explanted.H6 - device code: fracture (1260).Investigation ¿ evaluation: a review of the documentation including the complaint history, device history record, instructions for use (ifu) and quality control, well as a visual inspection of the returned device was conducted during the investigation.One turbo-ject® single lumen bedside power-injectable picc was returned for cook for investigation.The visual inspection of the complaint device noted the clear tubing had partially severed from the purple hub.Additionally, a document based investigation evaluation was performed.A review of the device master record found that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record for lot 9898690 found no related nonconformances.A database search found no other com[plaints reported for this lot.There is no evidence to suggest there is any nonconforming product in house or out in the field.A review of the product labeling for the device was completed.The instructions for use (ifu) state the following instructions related to the reported failure mode: intended use: the maximum pressure limit setting for power injectors used with the turbo-ject picc may not exceed 325 psi and the flow rate may not exceed the maximum flow rate indicated, as shown on the following table.Warnings: the safe and effective use of turbo-ject picc lines with power injector pressures set above 325 psi has not been established.Do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.To safely use turbo-ject picc lines with a power injector, the technician/health care professional must verify prior to use that the maximum pressure limit is set at or below that which is listed on the catheter.Dynamic and static pressure test results are shown in the following table.Precautions: if lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.Based on the information provided, inspection of the returned product, and the results of the investigation, a definitive cause was not established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Appropriate measures have been initiated to address this failure mode.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TURBO-JECT® SINGLE LUMEN BEDSIDE POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9254932
Report Number1820334-2019-02724
Device Sequence Number2409363
Product Code LJS
UDI-Device Identifier00827002237124
UDI-Public(01)00827002237124(17)210724(10)9898690
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2021
Device Model NumberG23712
Device Catalogue NumberUPICS-3.0-CT-40NT-1110
Device Lot Number9898690
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2019
Initial Date Received by Manufacturer 10/15/2019
Supplement Date Received by Manufacturer11/13/2019
12/17/2019
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date11/19/2019
01/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1